duloxetine....side effects?

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

duloxetine....side effects?

Postby Deena » Fri Sep 04, 2015 4:58 pm

just started these two days ago and I'm STARVING plus feeling wired ( speedy) at night....will it pass folks?
Deena
UKFM Newbie
 
Posts: 3
Joined: Fri Aug 28, 2015 4:47 pm

Re: duloxetine....side effects?

Postby Deena » Fri Sep 04, 2015 4:59 pm

oh hello everyone....I'm Deena from Scotland :-D
Deena
UKFM Newbie
 
Posts: 3
Joined: Fri Aug 28, 2015 4:47 pm

Re: duloxetine....side effects?

Postby kay_87 » Fri Sep 04, 2015 5:14 pm

Hi Deena,

I am also on Duloxetine, and have been for over a year now. Like you i take them at night and I havent had any long term side effects. Stick with them as they are the only medication that I have found that levels out my pain. It doesnt get rid of it but keeps its at a stedy level with less peaks :)

Kay, Scotland
kay_87
UKFM Member
 
Posts: 11
Joined: Fri Jan 16, 2015 12:01 am

Re: duloxetine....side effects?

Postby fibro-lu » Fri Sep 04, 2015 8:19 pm

hi and welcome Deena

I take them since one and a half years now

just resist the urge to raid your food cupboard
this will pass in a few days

as Kay said it does help with the pain
for me the biggest advantage is that it deals with the depression site

when I have diarrhoea and all gets flushed out before it gets absorbed I notice a tremendous difference
not surprised that people find it awful to come off them
I don't have any intentions to come off
so here you go

you could also search in the search box in the left top corner for more older posts

by the way, I take them twice a day, am and pm
they are actually supposed to make you sleepy

nearly forgot
since I take them the constant right sided migraine is reduced to a dull pressure

all the best

lu
all the best :cow-wave: Lu
Mind over Matter: in mind I'm Wonderwoman - in matter, well, - don't mind, doesn't matter
User avatar
fibro-lu
UKFM Regular
 
Posts: 1279
Joined: Wed Dec 15, 2010 12:07 pm

Re: duloxetine....side effects?

Postby migrembe » Fri Sep 04, 2015 8:42 pm

30mg a day was fine for me and had some benefits over other gaby and pregaby but 60mg caused me to have blisters in my mouth, a layer of skin inside my mouth to peel and my lips to peel too, my tongue was red and swollen and i lived on ice, ice cream and ice lollies for a week. The symptoms started after 6 weeks on the higher dose, with a dry mouth and peeling lips and i didn't think anything of it. At 8 weeks i had to make an emergency appointment, where the doctor gave me something to help with my mouth and reduced the dose back to 30mg per day and after two weeks i can now eat normally.
migrembe
UKFM Member
 
Posts: 429
Joined: Fri Feb 24, 2012 8:23 am

Re: duloxetine....side effects?

Postby fibro-lu » Fri Sep 04, 2015 10:15 pm

sorry to hear

just puts to show how different we all are
all the best :cow-wave: Lu
Mind over Matter: in mind I'm Wonderwoman - in matter, well, - don't mind, doesn't matter
User avatar
fibro-lu
UKFM Regular
 
Posts: 1279
Joined: Wed Dec 15, 2010 12:07 pm

Re: duloxetine....side effects?

Postby Maggie Plas01 » Sat Sep 05, 2015 2:26 pm

The trouble with drugs is that everyone reacts to them differently! I have refused to take any drugs as they all mess with my head, and I am unable to drive when they are in my system. You need to talk to your doctor and use 'trial and error' - only you can find something that will help you!!!!

Maggie
:-)
Maggie Plas01
UKFM Newbie
 
Posts: 1
Joined: Fri Sep 04, 2015 10:14 pm

Re: duloxetine....side effects?

Postby lizashfield » Sat Sep 05, 2015 10:30 pm

As usual what works well for one is dreadful for another. I hated taking Duloxetine. It made me feel terrible and not myself at all. It did nothing to relieve the pain and just increased my migraines, made my IBS even worse and left me feeling totally unbalanced. When I was told by my Rheumatologist that I should stop taking them, I was so glad that I just stopped taking them there and then which is not what you should do when coming off any medication.
So sorry this sounds so negative and I really hope that they help you. Incidentally, I found Gabapentin made me put on weight rather than Duloxetine. I am off both now and take Di-hydrocodeine, Co-Codamol and Amitryptyline instead. It is frustrating that there does not seem to be a medicine that specifically targets Fibromyalgia.
lizashfield
UKFM Member
 
Posts: 40
Joined: Thu Nov 13, 2014 9:58 pm

Re: duloxetine....side effects?

Postby Deena » Mon Sep 14, 2015 5:43 pm

anyone say how long it took for the tabs to "kick in?"
Deena
UKFM Newbie
 
Posts: 3
Joined: Fri Aug 28, 2015 4:47 pm

Re: duloxetine....side effects?

Postby Auntie Jo » Sun Nov 15, 2015 6:37 pm

I've been on Duloxetine for 3 years now and have found it's the best for no side effects for me. Sadly though it doesn't help with the pain and I'm now back to the stage of trying to find a tablet that does help the pain without any side effects. I can't tolerate Tramodol, Gabapentin or Lyrica, not Amitripyline and any other tricyclic antidepressants. I've had no stomach problems at all, or any weird feelings.
Auntie Jo
UKFM Member
 
Posts: 11
Joined: Thu Feb 26, 2015 7:29 pm

Re: duloxetine....side effects?

Postby Traceyezio » Mon Nov 23, 2015 5:58 pm

I am being weaned off my antidepressants (Setraline), I was on 150mg but now after 20 days I take only 50mg every other day starting on Wednesday had the last 10 days on 50mg a day today. It will be 2 weeks today that I start Duloxetine as Rheumatologist said this would be better for treating my depression and Fibromyalgia which was diagnosed and confirmed 5 weeks ago on top of the Rheumatoid arthritis that I have. At the moment the pain control is Paracetamol along with 15mg Codeine phosphate that I can adjust as I need according to the level of pain I'm in from day to day. I hope this helps me as I am absolutely fed up of all of this excruciating pain and restricted mobility. Tracey
Traceyezio
UKFM Newbie
 
Posts: 1
Joined: Mon Nov 23, 2015 10:58 am


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 5 guests